MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3543607MC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 07/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year old female patient who underwent primary breast augmentation with two 360cc mentor memorygel breast implants, suffered bilateral rupture post-operatively.As a result, the patient was scheduled for bilateral implant explantation on (b)(6) 2019.This medwatch form is for the left breast prosthesis.
 
Additional Manufacturer Narrative
On 9/25/2019, the product investigation was completed.Device investigation summary: during evaluation of the sample it appeared intact.Leak testing was performed in accordance with mentor procedures and no leak sites were detected.No anomalies were observed.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.Postoperative formation of a fibrous tissue capsule around a mammary prosthesis is a normal physiologic response to the implantation of a foreign object and occurs in all patients in varying degrees.In some cases, contracture of the fibrous capsule may occur.This condition has also been associated with device deflation/ rupture, wrinkling and/or displacement of the prosthesis.Capsular contracture may be more common following infection, hematoma, and seroma, and the chance of it happening may increase over time.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 8/29/2019, mentor became aware that the patient only suffered left side rupture, instead of the bilateral rupture initially reported.Mentor also became aware that the patient also suffered left side capsular contracture; baker grade unknown, post-operatively.Mentor also became aware that the patient had undergone bilateral removal and replacement with two unspecified mentor gel implants.On 9/12/2019, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: capsular contracture.Manufacturer¿s reference number: (b)(4).This medwatch form is for the left breast prosthesis.

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8912145
Report Number1645337-2019-17512
Device Sequence Number286079
Product Code FTR
UDI-Device Identifier00081317004424
UDI-Public00081317004424
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2021
Device Catalogue Number3543607MC
Device Lot Number7287222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer08/29/2019
09/25/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date09/24/2019
10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR